What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 27, 6:08 AM EST, 22 minutes earlier.
Area forecast discussion, Nov 27, 6:08 AM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
608 AM EST Wed Nov 27 2019
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 315 AM EST Wed Nov 27 2019
- Hazardous gusty winds developing today, with gusts up to 60mph
in some locations mainly north of I-70.
- Cooler air arrives today, lingering into Thanksgiving Day.
- Another system arrives Friday into Saturday with more rain.
&&
.NEAR TERM /Today through Tonight/...
Issued at 315 AM EST Wed Nov 27 2019
Early this morning regional radar shows ongoing convection across
the area, mainly focused in the southern forecast area and quickly
pushing east/northeast. Satellite imagery depicts considerable
cloud shield stretching from Southern Manitoba south through the
Tennessee Valley, with the coldest cloud tops now departing
Central Indiana to the east. The heavier rain has pivoted east of
the forecast area with the exception of the aforementioned line of
convection, but this area of convection will be outrunning the
better instability and should be slowly and steadily weakening as
it moves east early this morning. The frontal boundary will be
arriving in eastern Illinois later this morning. Temps will peak
early this morning, then slowly fall throughout the remainder of
the morning approaching the upper 30s around midday with wind
chill values falling to the lower/middle 20s.
The main focus for today will be on how high wind gusts will
become. Isallobaric pressure changes will provide an opportunity
for the boundary layer to experience very high winds today. With
the mixed layer easily bringing pieces of the core of higher winds
to the surface, guidance suggests gusts could easily exceed 45 mph
at peak today. The further north across the forecast area and
guidance indicates the surface may realize higher speeds, which is
where the high wind warning remains in effect, and could see
gusts nearing 60 mph at times. Even without the gusty winds,
sustained winds will hover in the 25 to 35 mph range. As the day
progresses high pressure will begin to introduce some calming to
the atmosphere and help stabilize the well mixed lower levels,
bringing an end to the higher gusts and expect a quick decoupling
to the winds this evening.
For tonight with high pressure building in, there should be enough
subsidence to dry the lower levels, but the concern is that we
could see a shallow moist layer linger. A few guidance members
hint that this shallow moist layer could translate into some
patchy fog and possibly freezing drizzle. Confidence is not high
at this time, so will maintain a dry forecast overnight. Temps
tonight will fall into the upper 20s to lower 30s.
&&
.SHORT TERM /Thursday through Friday night/...
Issued at 315 AM EST Wed Nov 27 2019
For the Thanksgiving holiday high pressure will be overhead;
however, given the transient flow in the atmosphere, expect the
high pressure to quickly push east by afternoon and allow flow to
slowly turn southerly in advance of the next shortwave. High
pressure is progged to stretch from Ontario Canada south through
the Gulf Coast, and the downstream low may help to block or slow
the departure to the surface ridge. 500mb heights will be on the
rebound as well, helping to keep diffluent flow aloft and likely
punt any precip arrival until the weekend. Guidance has been
steadily backing off and realizing this scenario, so have trended
to a dry Fri morning. The next chance for precip may not arrive
until later in the day Fri, and could end up being late Fri ngt.
Temps for Thanksgiving Day will be seasonal with highs in the
upper 30s to lower 40s, then depending on how quickly high based
cirrus shield returns for Thur ngt/Fri, temps may only fall
overnight into the mid/upr 30s.
&&
.LONG TERM /Saturday through Tuesday/...
Issued at 458 AM EST Wed Nov 27 2019
Rain is expected across central Indiana on Saturday as a low
pressure system moves east out of the Plains. Good forcing and
moisture should be available with this system. The cold front will
pass on Saturday night, and models are in agreement on a dry slot
moving through the area in the wake of the frontal passage. Thus
cut PoPs from the NBM for late Saturday night through much of
Sunday. Sunday afternoon/evening an upper disturbance will swing
southeast through the Great Lakes and bring a chance for rain
changing to snow to the area for Sunday night/possibly into Monday
morning. The chances will be highest across the northern counties.
After that looks like dry weather could move in for a couple days.
Temperatures will run below normal starting Sunday night.
&&
.AVIATION /Discussion for 271200z TAF issuance/...
Issued at 559 AM EST Wed Nov 27 2019
Low level wind shear will continue over the next hour or two.
Gusty winds will ramp up during that time, and should see gusts of
45 to over 50 kts at the sites today. Winds will generally be out
of 230 to 260 through the day, veering to 280 to 320 after 22 to
0z. Wind gust speeds should start to decrease by around 0z and then
drop off during the overnight.
Ceilings are starting off VFR as the dry slot is moving across
central Indiana currently. Within a few hours, though, expect MVFR
ceilings to return and overspread from the west and then will
continue through the rest of the day and much of the overnight.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM EST this evening for INZ051>057-060>065-
067>072.
High Wind Warning until 9 PM EST this evening for INZ021-028>031-
035>049.
&&
SYNOPSIS...Beach
NEAR TERM...Beach
SHORT TERM...Beach
LONG TERM....CP
AVIATION...CP
Hazardous weather outlook, Nov 27, 5:01 AM EST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
501 AM EST Wed Nov 27 2019
INZ021-028>031-035>049-281015-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, and New Castle
501 AM EST Wed Nov 27 2019
...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 9 PM EST TODAY...
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Gusty winds today.
Hazards: Peak wind gusts up to 60 mph are possible today.
Discussion: The strong low pressure system will bring the potential
for strong winds today with the best chance for strongest winds
during the morning and early afternoon hours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Outlook: Locally heavy rain is possible on Saturday.
Discussion: Another system will bring more rain late this week into
the weekend, and locally heavy rain is possible. Rain may mix with
snow at times early Friday and again late on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report wind gusts and any damage.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ051>057-060>065-067>072-281015-
Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-
Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Terre Haute, Brazil, Clay City, Spencer,
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville,
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
501 AM EST Wed Nov 27 2019
...WIND ADVISORY IN EFFECT FROM 4 AM TO 9 PM EST TODAY...
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Gusty winds today.
Hazards: Peak wind gusts up to 55 mph are possible today.
Discussion: The strong low pressure system will bring the potential
for strong winds today with the best chance for strongest winds
during the morning and early afternoon hours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Outlook: Locally heavy rain is possible on Saturday.
Discussion: Another system will bring more rain late this week into
the weekend, and locally heavy rain is possible. Rain may mix with
snow at times early Friday and again late on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report wind gusts and any damage.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
Beachler
In the hours before
Special weather statement, Nov 27, 3:39 AM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
339 AM EST Wed Nov 27 2019
INZ052-053-060-061-067-068-270915-
Daviess IN-Knox IN-Owen IN-Clay IN-Greene IN-Sullivan IN-
339 AM EST Wed Nov 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN...
NORTHEASTERN KNOX...SOUTHWESTERN CLAY...SOUTHERN OWEN...GREENE AND
NORTHERN DAVIESS COUNTIES UNTIL 415 AM EST...
At 339 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles north of Linton to near Russellville.
Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Vincennes, Linton, Bloomfield, Spencer, Bicknell, Jasonville,
Worthington, Odon, Dugger, Clay City, Lyons, Carlisle, Elnora,
Oaktown, Bruceville, Plainville, Sandborn, Edwardsport, Switz City
and Newberry.
LAT...LON 3869 8753 3874 8750 3877 8750 3877 8751
3878 8749 3882 8753 3885 8754 3932 8714
3934 8669 3922 8668 3869 8706 3867 8757
TIME...MOT...LOC 0839Z 247DEG 43KT 3926 8712 3875 8757
CPSpecial weather statement, Nov 27, 4:05 AM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
405 AM EST Wed Nov 27 2019
INZ046-047-053>055-062-063-270945-
Johnson IN-Owen IN-Brown IN-Morgan IN-Hendricks IN-Monroe IN-
Marion IN-
405 AM EST Wed Nov 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONROE...MORGAN...
NORTHWESTERN BROWN...WESTERN JOHNSON...SOUTHEASTERN HENDRICKS...
EASTERN OWEN AND SOUTHERN MARION COUNTIES UNTIL 445 AM EST...
At 405 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Plainfield to 6 miles
northeast of Spencer. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Indianapolis, Greenwood, Plainfield, Beech Grove, Martinsville,
Mooresville, Spencer, Southport, Ellettsville, New Whiteland,
Cumberland, Whiteland, Bargersville, Brooklyn, Warren Park, Monrovia,
Morgantown, Clayton, Gosport and Homecroft.
LAT...LON 3947 8672 3947 8669 3951 8669 3969 8655
3981 8595 3923 8629 3923 8690
TIME...MOT...LOC 0905Z 257DEG 34KT 3965 8650 3935 8668
CPSpecial weather statement, Nov 27, 4:46 AM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
446 AM EST Wed Nov 27 2019
INZ055>057-063>065-271030-
Rush IN-Johnson IN-Brown IN-Decatur IN-Bartholomew IN-Shelby IN-
446 AM EST Wed Nov 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...WESTERN RUSH...
NORTHWESTERN DECATUR...BROWN...EASTERN JOHNSON AND BARTHOLOMEW
COUNTIES UNTIL 530 AM EST...
At 446 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Greenwood to 11 miles southeast
of Bloomington. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Columbus, Shelbyville, Franklin, Rushville, Nashville, Edinburgh,
Whiteland, Hope, Flat Rock, Princes Lakes, Geneva, Morristown,
Trafalgar, St. Paul, Carthage, Elizabethtown, Hartsville, Fairland,
Clifford and Peoga.
LAT...LON 3909 8581 3905 8637 3912 8637 3964 8601
3964 8595 3968 8595 3970 8582 3970 8563
3973 8563 3978 8533
TIME...MOT...LOC 0946Z 253DEG 41KT 3963 8595 3906 8637
CPNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 859330, 859331, 859335, 859336, 859469, 859339, 859363, 859459, 859461, 859462, 859463, 859342, 859465, 859375, 859464, 859466, 859360, 859468, 859361, 859362, 859378, 859387, 859364, 859365.